Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
151 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What is the cause of sudden increase in Blood Pressure?

I am a 44 year old woman in very good health. I live an active lifestyle and walk between 3-6 miles 4 times/week, I bicycle and hike, I drink approximately 1 gallon of water a day and I have an extremely low-fat diet. I am 5 feet 8 inches tall and I weigh 255 lbs. Two years ago I began gaining weight for no apparent reason, going from 157 to 255 in a matter of 18 months. I also began experiencing edema in my extremities and face. I went to the doctor several times over a course of 3 months and underwent every imaginable diagnostic procedure you can name. . . .all of which turned up nothing out of the ordinary, which was surprising, to say the least. Though my cholesterol and blood pressure have always been normal, I am alarmed by a recent spike in my blood pressure. I took the pressure at a pharmacy 4 days ago and it was 157/123. The following day it was 148/120, and today it is 144/123. I experienced eclampsia during each of 5 pregnancies, severely enough to be induced at 31 weeks with 31 weeks with 2 of my children, and at 34 weeks with another, so I understand the inherent risk of having high blood pressure. The thing troubling me now is that there is no APPARENT reason for the spike, or the weight, or the edema. I would really like to know what can be done to mitigate these symptoms before I develop a very serious health condition.
Mon, 6 May 2019
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
General & Family Physician 's  Response
Hello,

You should also undergo thyroid status. Also, undergo cardiac evaluation by chest X-ray and stress echocardiography. You must take drug which controls blood pressure and edema as telmisartan or losartan. Decrease salt intake , fast food intake. Take a physical rest.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Varinder Joshi , General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello Doctor I am living in indonesia.two weeks before after taking food outside in a restorant,during the night while sleeping,i was feeling...

Recent questions on  Pre eclampsia

doctor1 MD

I am a 44 year old woman in very good health. I live an active lifestyle and walk between 3-6 miles 4 times/week, I bicycle and hike, I drink...

doctor1 MD

My sister-in-law delivered twins vaginally on May 14th. She wasn t feeling well today and was taken to the hospital. She is diagnose with...

doctor1 MD

Hell, Im 33 years old and have trace amounts of protein in my urine. I seen a urologist who said I had tiny polps in my bladder when looking in...

doctor1 MD

Hi, whilst exercising I developed a bad chest pain that spread from breastbone area across to my left shoulder, my shoulder blade and then...

doctor1 MD

I had notching in bilateral uterine arteries ,does it pose any risk in pregnancy please? Is it independent risk factor for Preeclampsia?

doctor1 MD

I went to the ER yesterday thinking that i just had a tooth absess, but the swelling has continued to grow. I have tried hot compresses, swelling...

doctor1 MD

got double marker test results of my wife and nt scan result. need opinion